Will Codeine cause headaches

Will Codeine cause headaches

Codeine is an opiate analgesic, which means that it is used to alleviate pain. It is used to treat pain conditions in which pain ranges from mild to moderately severe. Codeine works by binding to certain receptors in the central nervous system which are responsible for registering the pain sensations that are sent their way from places where the pain originates. It is a versatile medication that is used for different kinds of pains and it is estimated that it is the most commonly used medication in the world, in different formulations and dosages.

Due to this “popularity” of Codeine and especially due to its efficacy and the safety margin that is much greater than that of other opiates, it is no wonder that people inquire about the medication, wondering about all of its aspects, trying to decide if they should start taking it. For many people, the side effects are the main issue when prescription drugs are in question and headaches are often at the very top of their interests. The reason for this is that the vast majority of prescription drugs have headaches listed as one of their side effects. In fact, for most of them, headaches are the most common side effect.

Will Codeine cause headaches

Well, with Codeine this is not the case. In fact, not only are headaches one of the most common side effects of Codeine, but they are not even listed as one of the possible side effects. And when you consider the fact that the FDA requires the manufacturers to include all the possible side effects on the label, even those that have happened to a single patient, then you know how unlikely headaches are when taking Codeine. The reason for this is that the mechanism of action of Codeine can in no way produce headaches and that in fact it can only lead to headaches becoming less pronounced. Codeine is sometimes even prescribed for treating the pain caused by migraines and particularly severe headaches.
In conclusion, if your biggest worry about Codeine and the one that is going to decide if you are going to start using Codeine for easing your pain are headaches, than you should not worry at all. Codeine will cause no headaches.

Both comments and trackbacks are currently closed.